Advertisement

2. Cancer Therapy

Chemotherapy can damage the salivary glands and thereby affects the amount of saliva the body produces. In addition, chemotherapy also makes the saliva thicker, further creating the feeling of dry mouth. Damage primarily stems from harsh therapeutic radiation directed to the neck and head during the treatments. Most people who experience dry mouth for this reason should find the symptom passes once chemotherapy is complete, as long as the cancer has not directly affected the mouth.

Advertisement

More on Facty Health

Disclaimer

This site offers information designed for educational purposes only. You should not rely on any information on this site as a substitute for professional medical advice, diagnosis, treatment, or as a substitute for, professional counseling care, advice, diagnosis, or treatment. If you have any concerns or questions about your health, you should always consult with a physician or other healthcare professional.